MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ ARTERIAL CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ ARTERIAL CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number ARTERIAL CLAMP - AC ARM LONG
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that an essenz arterial clamp (ac) gave the following error message (2450 code) "ac defective" during procedure.Even changing the port on the power pack and pressing the circuit breaker button on the ac, the issue and the error message persist.There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the essenz arterial clamp.The incident occurred in torino, italy.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: the affected part was returned to livanova for a detailed investigation.Immediately upon powering on the machine, the error message "clamp defective" appeared on the screen associated with the error codes 1200 and 2393.Error messages were reproducible and systematic.The clamp was then opened and visually inspected.Massive traces of liquids were found inside affecting boards and wirings causing the reported condition.The root cause of the event is traced back to liquid penetration ( e.G.Saline solution) inside the internal components, leading to the reported malfunction.The clamp is not reparable and will be scrapped.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: affected clamp was replaced by a new one.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
ESSENZ ARTERIAL CLAMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key22455912
Report Number9611109-2025-90235
Device Sequence Number8395083
Product Code DTQ
UDI-Device Identifier04033817903116
UDI-Public(01)04033817903116(11)240119
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K221373
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARTERIAL CLAMP - AC ARM LONG
Device Catalogue Number60-05-35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer07/09/2025
10/31/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/08/2025
11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown